Affordable Access

deepdyve-link
Publisher Website

Gastro-intestinal haemorrhage risks of selective serotonin receptor antagonist therapy: a new look.

Authors
  • Opatrny, Lucie
  • Delaney, J A 'chris'
  • Suissa, Samy
Type
Published Article
Journal
British Journal of Clinical Pharmacology
Publisher
Wiley (Blackwell Publishing)
Publication Date
Jul 01, 2008
Volume
66
Issue
1
Pages
76–81
Identifiers
DOI: 10.1111/j.1365-2125.2008.03154.x
PMID: 18460039
Source
Medline
License
Unknown

Abstract

This study supports a small increased risk of upper GI haemorrhage with the use of SSRI antidepressants compared with the older TCA drugs, but to a lesser extent than previously reported due to confounding by alcohol use. The small elevation in risk of GI haemorrhage with SSRI and venlafaxine should be weighed against the therapeutic benefit of their use.

Report this publication

Statistics

Seen <100 times